Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992

Severe Thunderstorm Warning 356, NWS Tulsa, OK

October 31, 1992Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 31, 1992, 8:54 PM CST for Osage County, Pawnee County, Oklahoma. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 31, 1992, 8:54 PM CST (02:54 UTC)
Expired
Oct 31, 1992, 10:00 PM CST
In force
66 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Osage County, OK, Pawnee County, OK

What was reported inside it

TimeReportWhereRemark
Oct 31, 9:05 PM CSTHail 1Pawnee, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1992-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1992-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
2517 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 010254
SVRTUL
OKC113-117-010400-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
854 PM CST SAT OCT 31 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1000 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS
 
IN NORTHEAST OKLAHOMA
 
   ...SOUTHERN OSAGE COUNTY...EASTERN PAWNEE COUNTY
 
AT 850 PM CST NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
RAPIDLY DEVELOPING THUNDERSTORMS EXTENDING FROM 6 MILES NORTH
OF NEW PRUE...IN SOUTHERN OSAGE COUNTY...TO TERLTON...TO NORTH
OF OILTON...IN NORTHWEST CREEK COUNTY.  STRONG STRAIGHT-LINE
WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS...AS WELL AS
LARGE HAIL AS THIS LINE OF THUNDERSTORMS MOVE NORTHEAST AT
30 MPH.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 8:52 PM CST, 2 minutes earlier.

Area forecast discussion, Oct 31, 8:52 PM CST, 2 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
855 PM CST SAT OCT 31 1992

NO TIME FOR A DISC.  SELS NOTES REASONS VERY WELL FOR SVR WX TNGT.
WL LOOK AT 900 PM CONDS AND MAKE MINOR CHGS TO FIRST D IF NEEDED.
REST OF FCST WL BE UNCHGD.

..11..

.OK...NONE.

In the hours before

Local storm report, Oct 31, 5:52 PM CST, 3 hours 2 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
550 PM CST SAT OCT 31 1992

DATE/TIME (CDT)   COUNTY       REPORT

540 PM            MUSKOGEE     NICKEL SIZE HAIL AT BOYNTON

545 PM            MUSKOGEE     GOLF BALL SIZE HAIL AT BOYNTON
Local storm report, Oct 31, 6:11 PM CST, 2 hours 43 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
611 PM CST SAT OCT 31 1992

DATE/TIME (CDT)   COUNTY       REPORT

608 PM            MUSKOGEE     GOLF BALL SIZE HAIL IN MUSKOGEE
Local storm report, Oct 31, 8:03 PM CST, 51 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
802 PM CST SAT OCT 31 1992

REPORTS FOR
Local storm report, Oct 31, 8:06 PM CST, 48 minutes before
STORM REPORT CORRECTED ...TIME IN CST NOT CDT...
NATIONAL WEATHER SERVICE TULSA, OK
805 PM CST SAT OCT 31 1992

DATE/TIME (CST)   COUNTY       REPORT

608 PM            MUSKOGEE     GOLF BALL SIZE HAILl IN MUSKOGEE
Local storm report, Oct 31, 8:10 PM CST, 44 minutes before
STORM REPORT CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
809 PM CST SAT OCT 31 1992

DATE/TIME (CST)   COUNTY       REPORT

540 PM            MUSKOGEE     NICKEL SIZE HAIL AT BOYNTON

545 PM            MUSKOGEE     GOLF BALL SIZE HAIL AT BOYNTON
Local storm report, Oct 31, 8:11 PM CST, 43 minutes before
STORM REPORT CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
811 PM CST SAT OCT 31 1992

DATE/TIME (CST)   COUNTY       REPORT

425 PM            HASKELL      GOLF BALL SIZE HAIL IN STIGLER

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 6:28 PM CSTSevere Thunderstorm WarningTSACherokee62 min
Oct 31, 7:50 PM CSTSevere Thunderstorm WarningTSACherokee40 min
Oct 31, 8:16 PM CSTSevere Thunderstorm WarningTSACreek59 min
Oct 31, 8:27 PM CSTSevere Thunderstorm WarningTSADelaware48 min
Oct 31, 9:21 PM CSTSevere Thunderstorm WarningTSACreek, Tulsa69 min
Oct 31, 10:28 PM CSTSevere Thunderstorm WarningTSAOkmulgee, Rogers, Tulsa, Wagoner62 min
Oct 31, 10:28 PM CSTSevere Thunderstorm WarningTSACreek, Okfuskee62 min
Oct 31, 11:34 PM CSTSevere Thunderstorm WarningTSACherokee, Delaware, Muskogee, Wagoner56 min
Oct 31, 11:34 PM CSTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee56 min
Oct 31, 11:40 PM CSTSevere Thunderstorm WarningTSAOttawa31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.